Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 265, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2006, 6:05 PM EDT for Fayette County, Union County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2006, 6:05 PM EDT (22:05 UTC)
- Expired
- Jul 26, 2006, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Fayette County, IN, Union County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:10 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 26, 4:10 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 410 PM EDT WED JUL 26 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... UPPER LEVEL RIDGE AXIS ACROSS THE SOUTHERN TIER OF STATES WITH A ZONE OF WESTERLIES THRU THE GREAT LAKES AND OHIO VALLEY. AN ACTIVE POTENTIALLY WET WX PATTERN THRU THE SHORT TERM. INITIAL EMBEDDED S/W TO TRACK EASTWARD THRU THE GREAT LAKES TNGT. GFS IS THE MOST AGGRESSIVE WITH PRECIP TNGT DEVELOPING AN MCS OVER THE NRN PORTION OF THE FA IN RESPONSE TO 30-35KT LO LVL JET. NAM IS MORE CONSERVATIVE HOLDING BEST LO LVL CONVERGENCE AND INSTBY TO OUR WEST AND THEN INTO OUR NW OVERNIGHT. NAM FORECAST SOUNDINGS SHOW BEST CAP ACRS THE SOUTH WITH GOOD ELEVATED INSTBY OF 1000-1500 J/KG BY LATE EVENING. HAVE INCREASED POPS TO LKLY ACRS THE NW AND SLIGHT CHC ACRS FAR SOUTH...FOLLOWING SOLN CLOSER TO NAM SOLN. ON THURSDAY INSTABILITY AND LO LVL CONVERGENCE LOOKS BEST ACRS THE NORTH WITH CAPES OF 1500-2000 J/KG. HAVE TRENDED POPS FROM MID 50S NORTH TO 30 ACRS THE FAR SOUTH. HAVE CONTINUED THIS TREND OF POPS THURSDAY NIGHT. TEMP WISE...HAVE BUMPED UP TEMPS THRU THE PERIOD GENERALLY A LTL ABOVE MAV GUID VALUES. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE CONSENSUS AT HPC FOR DAYS 3-7 WAS TO FOLLOW THE 00Z ECMWF AND TO STAY AWAY FROM SOME OF THE DETAILS PROVIDED IN THE GFS. THE TREND HAS BEEN SIGNIFICANTLY FARTHER NORTH FOR THE FRONTAL BOUNDARY FORECAST ACROSS THE NORTHERN CONUS. SO FOR THE MAJORITY OF THIS PERIOD A LONG-WAVE RIDGE WILL BEGIN TO BUILD INTO THE AREA FROM THE WEST...AND WILL BE THE DOMINANT FEATURE. FOR FRIDAY...WEAK FORCING AND MODERATE INSTABILITY WILL YIELD THE CHANCE OF THUNDERSTORMS. THE TROPICAL DISTURBANCE CURRENTLY AFFECTING THE TEXAS COAST IS FORECAST TO MOVE NNE...BECOMING MORE OF A REFLECTION AT MID LEVELS...AND SHOULD AFFECT THE ILN CWA BY SATURDAY. ONCE THIS DISTURBANCE PASSES HIGH PRESSURE OFF THE SE COAST WILL ALLOW HOT AND INCREASINGLY HUMID CONDITIONS TO PERSIST THROUGH THE REST OF THIS EXTENDED PERIOD. WITH THE FRONTAL BOUNDARY EXPECTED TO REMAIN WELL NORTH OF THE AREA...AND LITTLE IN THE WAY OF ANY SIGNIFICANT FORCING...EXPECT MAINLY A LOW THREAT OF DAYTIME/EARLY EVENING CONVECTION AS MODERATE TO HIGH INSTABILITY FORECAST. HAVE THUS KEPT POPS AT THE SLIGHT CHANCE LEVEL AFTER SATURDAY. && AVIATION /18Z-18Z/... THERE ARE CONSIDERABLE MODEL DIFFERENCES WITH THE PROGRESSION OF SHOWERS AND THUNDERSTORMS TO THE WEST ASSOCIATED WITH A S/W. THE GFS SHOWS A CLUSTER OF QPF SLIDING ACROSS THE FCST AREA 22Z-06Z...WHILE THE RUC HAS LITTLE DEVELOPMENT THROUGH 03Z. LOOKING AT CURRENT RADAR TRENDS...KDAY WILL BE AFFECTED 21Z-23Z...STAGGERED A BIT LATER FOR THE OTHER SITES. BRIEF MVFR VISIBILITIES WILL BE POSSIBLE WITH THE STORMS. THROUGH 06Z AND AFTER 10Z...WILL CARRY VCTS WITH TEMPO SH FOR THIS ACTIVITY WITH SW WINDS GUSTING NEAR 20 KT AT TIMES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 26, 4:56 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 456 AM EDT WED JUL 26 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 456 AM EDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:14 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 46 min |
| Jul 26, 6:49 PM EDT | Severe Thunderstorm Warning | ILN | Union | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.